Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 9, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 2, 2006, 6:59 AM CDT for Kenedy County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2006, 6:59 AM CDT (11:59 UTC)
- Expired
- Jun 2, 2006, 8:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 76 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 12.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 021202 FFWBRO TXC261-021300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 659 AM CDT FRI JUN 2 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITY OF SARITA * UNTIL 800 AM CDT * AT 657 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING FROM A THUNDERSTORM OVER NORTHERN KENEDY COUNTY ALONG OLMOS CREEK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. IF YOU WITNESS FLOODING OR FLOOD DAMAGE PLEASE REPORT IT TO LOCAL LAW ENFORCEMENT OR CALL THE NATIONAL WEATHER SERVICE IN BROWNSVILLE AT 1 800 303 3822. LAT...LON 2709 9797 2711 9768 2727 9768 2730 9798 $$ VANSPEYBROECK
1 follow-up statement
000 WGUS74 KBRO 021232 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 731 AM CDT FRI JUN 2 2006 TXC261-021300- KENEDY TX- 731 AM CDT FRI JUN 2 2006 ...A FLASH FLOOD WARNING CONTINUES UNTIL 800 AM CDT FOR NORTHWESTERN KENEDY COUNTY... AT 725 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SARITA. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE AT 1 800 303 3822. LAT...LON 2709 9797 2711 9768 2727 9768 2730 9798 $$ VANSPEYBROECK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 2:45 AM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 2, 2:45 AM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 245 AM CDT THU JUN 2 2006 .DISCUSSION...AFTER CONTINUED MONITORING OF OVERALL SATELLITE/RADAR TRENDS...MODEL GUIDANCE AND QPF DISCS FROM HPC...WILL MAINTAIN THE FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE ENTIRE BRO CWA. OVERALL CELL TRENDS SHOW CONTINUED SLOW SOUTHWARD MOVEMENT OVER THE LAST SEVERAL HOURS. THE 00Z BRO SOUNDING SHOWS A PRETTY MOIST AIRMASS IN PLACE OVER DEEP SOUTH TEXAS WHILE THE NAM GUIDANCE SHOWS STRONGER PVA BEGINNING TO ADVECT INTO THE CWA FROM THE NORTH AND NORTHEAST THROUGH 00Z THIS EVENING. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER TEXAS AND THE NORTHWESTERN GULF OF MEXICO WILL MAINTAIN A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING OVER THE RIO GRANDE VALLEY AND THE ADJACENT COASTAL WATERS TODAY. THE SHOWER ACTIVITY WILL LIKELY BE ENHANCED DURING THE AFTERNOON AND EARLY EVENING BY THE SEABREEZE BOUNDARY. TEMPERATURES WILL BE NEAR NORMAL TODAY WITH THE INCREASED CLOUDINESS OVER THE AREA. THE RAIN CHANCES AND CLOUDINESS WILL DECREASE OVER THE WEEKEND AND TEMPERATURES WILL INCREASE TO ABOVE NORMAL VALUES FOR THIS TIME OF THE YEAR. THE WINDS WILL BE LIGHT TO MODERATE FROM THE EAST FOR THE NEXT FEW DAYS WITH LIGHT AND VARIABLE WINDS AT TIMES AND DURING THE OVERNIGHT PERIODS. THE WINDS WILL SHIFT TO THE SOUTHEAST BY SUNDAY AND REMAIN LIGHT TO MODERATE FROM THE SOUTHEAST THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .MARINE...A FAIRLY LIGHT ONSHORE SURFACE FLOW WILL CONTINUE ALONG THE LOWER TEXAS COASTLINE INTO THE UPCOMING WEEK AS BROAD SURFACE RIDGING REMAINS IN CONTROL OVER THE GULF OF MEXICO. WAVE WATCH III WIND AND SWELL GUIDANCE LOOKS OK AND WILL GO WITH THIS GENERAL TREND THROUGHOUT THE BULK OF THE CWF. && .AVIATION...CONTINUING CONVECTION OVER BROOKS...KENEDY AND HIDALGO COUNTIES IS MOVING SOUTH AT 5 TO 10 MPH. THE GREATEST IMMEDIATE THREAT TO THE LOWER RGV AIRPORTS WILL BE TO THE MFE AREA WHERE THE CONVECTION IS CLOSEST. WILL INCLUDE EARLIER TEMPO GROUPS FOR THE MFE TAF AND WILL MENTION THEM LATER TODAY FOR THE HRL AND BRO AREAS. WILL GO WITH LOWER CEILINGS LATER THIS AFTERNOON AND EVENING AS MODEL GUIDANCE SHOWS ADDITIONAL CONVECTIVE DEVELOPMENT THROUGHOUT THE DAY AS THE UPPER LEVEL AND SURFACE LOWS SHIFT SLOWLY SOUTHWEST. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 85 73 89 73 91 / 70 20 10 00 00 BROWNSVILLE 87 71 91 71 93 / 70 20 10 00 00 HARLINGEN 87 70 92 70 94 / 70 20 10 00 00 MCALLEN 91 72 95 72 98 / 70 20 10 00 00 RIO GRANDE CITY 92 72 97 72 99 / 70 20 10 00 00 SOUTH PADRE ISLAND 83 75 86 76 87 / 70 20 10 00 00 && .BRO WATCHES/WARNINGS/ADVISORIES....FLASH FLOOD WATCH THROUGH 00Z FRIDAY EVENING FOR TXZ248>257. && SYNOPTIC/GRIDS...63 MARINE/AVIATION/MESO...60 THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jun 2, 5:15 AM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 515 AM CDT FRI JUN 2 2006 TXZ248>257-030000- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 515 AM CDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT ...A FLASH FLOOD WATCH IS IN EFFECT FOR DEEP SOUTH TEXAS THROUGH THIS EVENING... THE COMBINATION OF AN UPPER LEVEL AND SURFACE LOW PRESSURE SYSTEM LOCATED ALONG THE TEXAS COASTLINE WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER PORTIONS OF DEEP SOUTH TEXAS AND THE ADJACENT COASTAL WATERS TODAY AND INTO THIS EVENING. SOME OF THESE THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL RESULTING IN FLASH FLOODING. ACCORDINGLY...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY UPPER LEVEL RIDGING WILL MOVE IN OVER DEEP SOUTH TEXAS AND WILL PRODUCE DRY AND HOT WEATHER OVER THE REGION THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY IF FLOODING RAINS DEVELOP TODAY OR THIS EVENING. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 11:51 PM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 16 hr |
| Jun 2, 12:24 AM CDT | Flash Flood Warning | BRO | Hidalgo | 2 hr |
| Jun 2, 1:52 AM CDT | Flash Flood Warning | BRO | Kenedy | 113 min |
| Jun 2, 5:39 AM CDT | Marine Weather Statement | BRO | 2 hr | |
| Jun 2, 7:08 AM CDT | Flash Flood Warning | BRO | Brooks | 67 min |
| Jun 2, 8:55 AM CDT | Flash Flood Warning | BRO | Willacy | 50 min |
| Jun 2, 9:31 AM CDT | Flash Flood Warning | BRO | Cameron | 44 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.